MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL23A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by edwards implant patient registry (ipr), the patient underwent a transfemoral transcatheter aortic valve replacement (tavr) procedure in which a 23 mm sapien 3 ultra resilia valve was implanted in the native aortic position.Approximately eleven (11) months and seventeen (17) days post tavr procedure, ipr received information regarding a second implant indicating that the patient underwent a tavr procedure at a different hospital with a 23 mm sapien 3 ultra resilia valve implanted in the aortic position.Per the field clinical specialist (fcs) case notes, the valve was implanted in the native aortic position.Medical records were received for evaluation.According to the medical records provided, the patient has known coronary disease and experienced anginal quality symptoms early last year, which led to coronary angiography and percutaneous coronary intervention (pci) of the mid left anterior descending (lad).Per the cardiologist, the patient's "aortic valve shows severe narrowing or stenosis.Due to the fact that the stenosis has progressed in the past 2.5 years from mild to moderate, now severe", the patient was referred to the valve clinic for evaluation.More recently, the patient was noted to have severe valvular aortic stenosis with an echocardiogram showing a heavily calcified aortic valve with reduced leaflet motion, mean gradient of just over 40 mmhg and a peak velocity of over 4 m/s.The patient was diagnosed with severe, nonrheumatic aortic stenosis and was determined to be a candidate for transcatheter aortic valve replacement (tavr).A pre-tavr computed tomography (ct) scan reported a tricuspid aortic valve with an annulus diameter of 25 mm x 21 mm, sinuses of valsalva of 27 mm, 31 mm and 29 mm, and sinotubular junction (stj) of 27 mm x 26 mm.The patient underwent a successful tavr with a 23 mm sapien 3 ultra resilia valve.The pre-operative diagnosis was "nonrheumatic aortic stenosis".During deployment, the balloon was inflated with one (1) additional ml added to the commander delivery system nominal volume, "deploying the aortic valve across the aortic annulus." final position of the valve was 95/5 (aortic/ventricular) within the aortic annulus.A limited transthoracic echocardiogram was performed demonstrating the valve in the appropriate position with no paravalvular leak (pvl).No transcatheter heart valve (thv) device malfunctions or procedural complications were listed.Post-operative information did not list any tavr related complications.The patient was discharged home in stable condition on post operative day (pod) 1.There was no documentation of a previous aortic thv in the medical records reviewed, and it seems that the s3ur valve was implanted in the native aortic annulus during the recent tavr procedure.It is unknown whether the first valve was explanted prior to the second tavr procedure or if the second procedure was performed as a valve-in-valve.No additional information was provided to clarify the status of the first valve.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24988558
Report Number2015691-2026-14683
Device Sequence Number18511615
Product Code NPT
UDI-Device Identifier00690103215809
UDI-Public(01)00690103215809(17)270815(11)240815
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9755RSL23A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale